Drug interactions between droperidol and droperidol / fentanyl
Interactions between your drugs
Applies to: droperidol and droperidol / fentanyl
Droperidol can occasionally cause excessively slow heart rate and low blood pressure, and using it with fentaNYL may increase those risks. An excessively slow heart rate can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a relatively rare side effect. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Talk to your doctor if you have any questions or concerns. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, or irregular heartbeat during treatment with these drugs, whether together or alone. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: droperidol / fentanyl
Do not use alcohol or medications that contain alcohol while you are receiving treatment with fentaNYL. This may increase nervous system side effects such as drowsiness, dizziness, lightheadedness, difficulty concentrating, and impairment in thinking and judgment. In severe cases, low blood pressure, respiratory distress, fainting, coma, or even death may occur. You should also avoid consuming grapefruit and grapefruit juice, as this may increase the blood levels and effects of fentanyl. Talk to your doctor or pharmacist if you have questions on how to take this or other medications you are prescribed. Do not use more than the recommended dose of fentaNYL, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medication without first talking to your doctor.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antidopaminergic antiemetics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antidopaminergic antiemetics' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.